Indiana, 2011

Hail in Indiana, May 28, 2011

May 28, 2011 · NWS IND · 5 events in 4 counties and zones

Storms near a warm front during the evening of May 28th dropped hail up to ping pong ball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Storms near a warm front during the evening of May 28th dropped hail up to ping pong ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 28, 2:44 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, May 28, 2:44 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT SAT MAY 28 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...

THUNDERSTORMS ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH
ACROSS CENTRAL INDIANA. A STRONG RIDGE ALOFT WILL BUILD INTO THE
AREA AS THE FRONT LIFTS NORTH INTO THE GREAT LAKES. THIS WILL SET
THE STAGE FOR AN EXTENDED PERIOD OF HOT HUMID WEATHER SUNDAY THROUGH
TUESDAY. SUBSIDENCE ALOFT WILL KEEP CONDITIONS DRY INTO TUESDAY AS
WELL. A WEAK FRONT WILL DROP INTO THE AREA WITH A LOW CHANCE FOR
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL COOL IN
WAKE OF THE FRONT FOR THE SECOND HALF OF THE WEEK...HOWEVER A RETURN
TO HOTTER WEATHER APPEARS LIKELY BY NEXT WEEKEND AS THE RIDGE
REESTABLISHES.

&&

.NEAR TERM /TONIGHT/...

FILTERED SUNSHINE ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON...
ALTHOUGH THICKER CLOUDS AHEAD OF CONVECTION OVER EASTERN MISSOURI
AND WESTERN/CENTRAL ILLINOIS ALREADY EXPANDING INTO THE FORECAST
AREA. TEMPERATURES AS OF 19Z RANGED FROM THE UPPER 60S TO THE MID
70S.

FORECAST FOCUS IS ON PRECIP CHANCES TONIGHT AS WARM FRONT SURGES
NORTH THROUGH THE REGION. LEANED TOWARDS HRRR FOR PLACEMENT AND
TIMING OF CONVECTION AS IT IS HANDLING ONGOING ACTIVITY QUITE WELL.

WARM FRONT PROGRESSING NORTH THROUGH SOUTHERN MISSOURI E/SE INTO FAR
WESTERN KENTUCKY AND TENNESSEE. INITIAL FOCUS IS ON THE ELEVATED
CONVECTIVE CLUSTER OVER THE MID MISSISSIPPI VALLEY IN ADVANCE OF A
SHORTWAVE ALOFT. LEADING EDGE OF THE CONVECTION AS OF 19Z
APPROACHING THE ILLINOIS/INDIANA BORDER EAST OF KCMI AND IS LIKELY
TO CLIP FAR NORTHWEST FORECAST AREA. OF GREATER INTEREST IS THE MORE
INTENSE CONVECTION JUST NORTH OF KSTL. AT THE SOUTHERN EDGE OF THIS
CONVECTION IS A RIGHT-MOVING SUPERCELL WITH A HISTORY OF LARGE HAIL
WHICH HAS TRACKED FROM MISSOURI DUE EAST INTO WESTERN ILLINOIS.
WHILE THE BULK OF THE CONVECTION IS MOVING NORTHEAST AND WILL IMPACT
NORTHWEST FORECAST AREA OVER NEXT FEW HOURS...TRACK OF THIS STORM
WOULD BRING IT TO NEAR KHUF BETWEEN 21-22Z. WILL NEED TO MONITOR
CLOSELY...AND WILL MAINTAIN BEST POPS NORTHWEST OF THE INDY METRO
THROUGH EARLY EVENING. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
CROSS MUCH OF THE WESTERN HALF OF THE FORECAST AREA THROUGH 03Z.

ADDITIONAL CONVECTION SHOULD FILL IN LATER THIS EVENING MAINLY ALONG
AND NORTH OF I-70 AS THE SHORTWAVE MOVES ACROSS THE AREA.
INSTABILITY REMAINS ELEVATED AS THE FRONT PUSHES NORTH INTO THE
REGION. ONE LIMITING FACTOR REMAINS THE RISING HEIGHTS ALOFT AS THE
RIDGE BEGINS TO EXPAND INTO THE OHIO VALLEY WHICH MAY SERVE TO
DISRUPT THE AVAILABLE INSTABILITY. THIS SHOULD ALSO KEEP CONVECTION
ISOLATED AT BEST ACROSS SOUTHERN HALF OF THE FORECAST AREA TONIGHT.
PRECIPITABLE WATER VALUES WILL CLIMB TO 1.50-1.75 INCHES OVERNIGHT
WITH POTENTIAL FOR STORMS TO PRODUCE HEAVY RAIN AS DEEP MOISTURE
TRANSPORTS NORTH WITH LOW LEVEL JET. WITH THAT BEING SAID...BEST
FORCING AND LOW LEVEL CONVERGENCE LOOKS TO ALIGN IN THE VICINITY OF
THE BOUNDARY LAYER BAROCLINIC ZONE OVER NORTHERN INDIANA WITH
POTENTIAL FOR HEAVIEST RAINFALL AND TRAINING ECHOES OCCURRING NORTH
OF THE FORECAST AREA. CONVECTION WILL SHIFT NORTH LATE TONIGHT WITH
THE WARM FRONT...WITH ANY STORMS BEING CONFINED TO FAR NORTHERN
COUNTIES BY DAYBREAK SUNDAY.

TEMPS...MOS GUIDANCE LOOKED REASONABLE AS TEMPERATURES WILL FALL
INTO THE MID AND UPPER 60S AS REGION GETS INTO THE WARM SECTOR SOUTH
OF THE FRONT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FORECAST CHALLENGES FOCUS ON THE ARRIVAL OF THE HEAT AND HUMIDITY AS
DEEP RIDGE BECOMES FIRMLY ESTABLISHED ACROSS THE OHIO VALLEY. MODEL
GUIDANCE IS SIMILAR AND HAVE LARGELY TAKEN A BLEND.

MODELS ARE A TOUCH SLOWER WITH THE NORTHWARD PROGRESSION OF THE WARM
FRONT FROM PREVIOUS RUNS...ENOUGH SO THAT A LOW CHANCE POPS IS
WARRANTED OVER FAR NORTHERN COUNTIES THROUGH MID MORNING.
ELSEWHERE...SUBSIDENCE WILL STEADILY INCREASE AS RIDGING EXPANDS
ACROSS THE REGION. MODEL SOUNDINGS SHOW INCREASINGLY UNFAVORABLE
CONDITIONS FOR CONVECTION AS MID LEVEL CAPPING BECOMES WELL
ESTABLISHED AND CONVECTIVE TEMPS RISE TO NEAR 100 DEGREES BY EARLY
SUNDAY AFTERNOON. SHOULD SEE ANY LEFTOVER CLOUDS SUNDAY MORNING MOVE
OFF TO THE NORTHEAST WITH MOSTLY SUNNY SKIES EXPECTED FOR THE
AFTERNOON. PRESSURE GRADIENT TIGHTENS AND WITH LOW LEVEL JET ACROSS
THE REGION...ANTICIPATE SOUTHWEST WINDS TO GUST TO NEAR 25 MPH
DURING THE AFTERNOON.

RIDGE WILL STRENGTHEN FURTHER FOR MONDAY/MONDAY NIGHT AS MID LEVEL
HEIGHTS RISE AND CORE OF THE RIDGE CENTERS ACROSS THE OHIO VALLEY.
THIS WILL BRING A CONTINUATION OF THE HOT HUMID WEATHER TO CENTRAL
INDIANA. A WEAK FRONTAL BOUNDARY WILL APPROACH TUESDAY...SERVING TO
BUCKLE THE HEIGHTS TO SOME DEGREE AND SHIFT THE RIDGE AXIS BACK TO
THE SOUTH AND EAST.  FRONT LOOKS TO BE MOISTURE-STARVED TO SOME
DEGREE...SO HAVE ONLY PLACED SLIGHT CHANCE POPS INTO THE FORECAST
FOR TUESDAY AFTERNOON.

HEAT INDICES EACH DAY WILL LIKELY GET INTO THE 90S...POSSIBLY MAXING
INTO THE MID 90S ON MONDAY. WILL THEREFORE CONTINUE WITH AN SPS
HIGHLIGHTING THE HEAT AND HUMIDITY THROUGH THE PERIOD.

TEMPS...850MB TEMPS WARM TO NEAR 23-24C ON SUNDAY AND WITH A STRONG
SOUTHWEST FLOW AND DEEP WARM ADVECTION...MANY LOCATIONS WILL RISE TO
NEAR 90 DEGREES. LEANED TOWARDS COOLER MET FOR HIGHS MONDAY AND NEAR
MOS TUESDAY AS TEMPS WARM INTO THE LOWER 90S IN MANY LOCATIONS. WENT
MUCH CLOSER TO WARMER MET GUIDANCE FOR OVERNIGHT LOWS AS TEMPS
LIKELY TO ONLY FALL INTO THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

THE ONLY WEATHER PRODUCER FOR CENTRAL INDIANA DURING THE EXTENDED
PERIOD WILL BE A LOW PRESSURE SYSTEM MOVING THROUGH CANADA.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG
AN ASSOCIATED COLD FRONT ON WEDNESDAY...AND THEN AGAIN ON THURSDAY
ON THE BACK SIDE OF THE LOW.  HOWEVER...MOISTURE WILL BE LACKING
WITH RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST US.  SO...NOT VERY
CONFIDENT ON ANY THUNDERSTORM DEVELOPMENT..BUT WILL NOT RULE OUT
ISOLATED STORMS ALONG THE FRONT.  HOWEVER...DO NOT EXPECT ANY RAIN
ACCUMULATIONS.

TEMPS...HPC CONTINUES TO HAVE A GOOD HANDLE ON THE EXTENDED...SO
STUCK CLOSE TO IT.  THE ONLY CONCERN IS HIGHS BEING A TAD ON THE
WARM SIDE DUE TO CLOUD COVER FROM THE AFOREMENTIONED SYSTEM.
HOWEVER...NOT CONFIDENT ENOUGH IN CLOUD COVER TO WARRANT DROPPING
HPC/S FORECASTED HIGHS AT THIS TIME.

&&

.AVIATION.../DISCUSSION FOR THE 281800Z TAFS/...

EXPECT VFR CONDITIONS TO RETURN AT ALL TAF SITES IF THEY ALREADY
HAVEN/T WITHIN THE NEXT HOUR OR 2...SO WENT WITH THAT AS
PREVAILING CATEGORY IN 1800Z ISSUANCE. CLOUDS ARE SLOWLY BREAKING
UP IN THE LOWER LEVELS WITH SURFACE HEATING. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON
AND EVENING. THE BEST CHANCES WILL BE OVER NORTHWEST PORTIONS OF
CENTRAL INDIANA...SO WILL ONLY MENTION VCTS AT KLAF FOR NOW...BUT
THEY MAY HAVE TO BE ADDED TO REMAINING TAF SITES AS
WELL...DEPENDING ON HOW STORMS DEVELOP AND PROGRESS. ANY SHOWERS
OR STORMS THAT DO PASS OVER TAF SITES THOUGH COULD RESULT IN
CONDITIONS BRIEFLY FALLING TO MVFR CATEGORY.

TONIGHT...MODELS ARE INDICATING FOG DEVELOPMENT AT KLAF WITH THE
LIGHT WINDS...BUT IF KLAF DOESN/T BREAK OUT OF CLOUD COVER...KIND
OF QUESTIONING THE FOG THREAT. HOWEVER...WILL LEAVE VISIBILITIES
AT 4SM AT KLAF FOR NOW.  WINDS WILL BE LIGHT OUT OF THE SOUTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....TDUD
AVIATION...TDUD
Hazardous weather outlook, May 28, 2:51 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT SAT MAY 28 2011

INZ021-028>031-035>039-043>047-051>055-060>063-291000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE
THUNDERSTORMS MAY BE SEVERE THIS EVENING...WITH THE GREATEST
THREAT BEING LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER
WOULD BE FROM 4 PM THROUGH 11 PM. DANGEROUS LIGHTNING AND BRIEF
HEAVY RAINFALL ARE ALSO POSSIBLE.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-291000-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-056-057-064-065-291000-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH AN
ISOLATED SEVERE STORM MAY BE POSSIBLE...WIDESPREAD SEVERE STORMS
ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY STORM THAT FORMS.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, May 28, 2:08 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT SAT MAY 28 2011

INZ028-035-043-281945-
FOUNTAIN-VERMILLION-WARREN-
308 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TILTON...OR NEAR DANVILLE...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GESSIE AND STATE LINE CITY AROUND 315 PM EDT...
FOSTER AND PERRYSVILLE AROUND 320 PM EDT...
COVINGTON AROUND 325 PM EDT...
VEEDERSBURG AROUND 330 PM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 340 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4023 8754 4031 8709 4002 8710 4002 8754
TIME...MOT...LOC 1908Z 259DEG 41KT 4012 8762

AB/JH
Special weather statement, May 28, 2:47 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT SAT MAY 28 2011

INZ021-028>031-035>049-051>057-060>065-067>072-290800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
347 PM EDT SAT MAY 28 2011

...HOT HUMID WEATHER EXPECTED SUNDAY THROUGH TUESDAY...

HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ALONG WITH HUMID
CONDITIONS WILL LEAD TO HEAT INDEX VALUES IN THE LOW TO MIDDLE
90S FOR SUNDAY THROUGH TUESDAY. HEAT INDICES THIS HIGH ARE A
LITTLE UNUSUAL FOR THIS EARLY IN THE YEAR. PEOPLE SPENDING TIME
OUTDOORS ON THESE DAYS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO
AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT
COLORED CLOTHING AND DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOL OR
DECAFFEINATED FLUIDS.

RYAN

The radar

The Indianapolis radar (KIND), 102 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Vigo

When
May 28, 4:49 PM EST to 4:51 PM EST
Where
Vigo County, 2.97 mi SW of Shephardsville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.570, -87.460

Hail, one and a half inches in size, fell near the town of New Goshen.

Hail, Vigo

When
May 28, 4:50 PM EST to 4:52 PM EST
Where
Vigo County, Shephardsville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.600, -87.420

Hail, Hendricks

When
May 28, 5:30 PM EST to 5:32 PM EST
Where
Hendricks County, 0.87 mi SE of North Salem
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.860, -86.640

Hail, Clinton

When
May 28, 5:45 PM EST to 5:47 PM EST
Where
Clinton County, 0.53 mi E of Frankfort
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.280, -86.510

Hail, Boone

When
May 28, 5:50 PM EST to 5:52 PM EST
Where
Boone County, 1.73 mi ENE of Milledgeville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.980, -86.470

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311145, 311143, 311147, 311148, 311149.